MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVEOR-US
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory with the capsule partially open and a valve loaded in the capsule, visual analysis showed the handle appears intact.The tip-retrieval mechanism appears intact.The deployment knob appears intact.The trigger appears intact.The device was returned with the end cap/screw gear snap fit connected.On attempted retraction of the capsule via the rotation of the deployment knob, the end cap of the device separated.The capsule of the device is partially retracted exposing the valve to the commissure line.A void/bump is observed along the distal end of the capsule.On rotating the device 180° a further void/bump is observed along the distal end of the capsule.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The subject device was returned for analysis: no jumping observations were made on the subject dcs.In response to reports of dcs "jumping", the manufacturing investigation concluded that the root cause of the issue was most likely related to the interference fit between the stability shaft and the outer shaft.When the stability shaft is manufactured at the lower end of spec and the outer shaft is manufactured at the upper end of spec the interference between the two would lead to difficulty in use.An update to increase the id of the stability shaft reduced the level of restriction between the stability shaft id and the outer shaft od.It was reported that the user proceeded with the load and a misload was identified.Loading of the valve is a process that is highly dependent on the operator technique.In this situation, the inspection process properly identified the misload prior to introduction to the patient.It was also reported that the end cap separated during unloading on the table.End cap separation refers to an event where the end cap/screw gear snap fit fails and the capsule cannot retract.The failure occurs when the system forces exceed the tensile strength of the joint.When a valve has been misloaded, it creates a significant increase in the system force when opening the capsule, and is a known cause of end cap separations.The device instructions for use (ifu) contains instructions to use the integrated loading bath which features a mirror to aid in accurate placement of the valve frame paddles during loading.The user is instructed to not advance the capsule over the frame paddles unless they are fully seated in the center of the paddle pockets, and to perform an inspection of the loaded capsule under fluoroscopy.The analysis of the returned device confirms the reported end cap separation, and the reported misload which was indicated by the voids and bump observed on the capsule.Voids indicate delamination between the capsule outer polymer and the nitinol frame, and typically occur when the capsule is subjected to a bending force after a valve has been misloaded.There was no other evidence of damage observed on the subject dcs, and the break inside the handle indicated in the reported event was not observed.This break may have been referring to the end cap separating.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during loading, prior to the implant of this transcatheter bioprosthetic valve, after vigorous flushing of the accutrak port on the delivery catheter system (dcs), there was "jumping" noted as the capsule was advanced to load the valve.The port was flushed, the capsule was opened and closed and the "jumping" continued.As it does not impact deployment, the team proceeded with the load.There was a misload and when attempting to reopen the capsule to remove the valve, the end cap separated.The end cap was realigned and an attempt was made to unsheath the valve when the handle (the actuator inside) broke inside and the valve was unable to be removed.The deployment knob was being turned in the deployment direction.Another valve and dcs were used to successfully implant the valve.No adverse patient effects were reported.Note: the valve was loaded by a very experienced technician.The misload was identified visually by the representative who was unable to tell what the issue was as the capsule wouldn¿t fully open.It was challenging to tell if there was any unusual resistance felt during loading the valve with the ¿jumping" in the dcs.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22302552
Report Number2025587-2025-04386
Device Sequence Number20839541
Product Code NPT
UDI-Device Identifier00643169633353
UDI-Public00643169633353
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberENVEOR-US
Device Catalogue NumberENVEOR-US
Device Lot Number0008080262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight84 KG